Alert archive / Ohio / Frost Advisories in 2006

Frost Advisory 2, NWS Northern Indiana

May 6, 20068 counties in Ohio; 4 counties in Michigan; 8 counties in Indiana

NWS Northern Indiana issued this frost advisory at May 6, 2006, 4:05 AM EDT for 8 counties in Ohio; 4 counties in Michigan; 8 counties in Indiana. It took effect at May 7, 2006, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 6, 2006, 4:05 AM EDT (08:05 UTC)
In effect from
May 7, 2006, 2:00 AM EDT
Expired
May 7, 2006, 8:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana

Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 060805
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 AM EDT SAT MAY 6 2006

...FROST EXPECTED TO DEVELOP ACROSS FAR SOUTHERN LOWER
MICHIGAN...NORTHWEST OHIO AND PARTS OF NORTHERN INDIANA
SATURDAY NIGHT...

.ANOTHER PUSH OF COLD AIR WILL ARRIVE AS HIGH PRESSURE SETTLES
ACROSS THE GREAT LAKES. CLEAR SKIES AND CALM WINDS WILL PROVIDE
IDEAL CONDITIONS FOR STRONG RADIATIONAL COOLING WITH TEMPERATURES
FALLING INTO THE MID 30S ACROSS THE ADVISORY AREA. A FEW
LOCATIONS COULD SEE LOWS FALL INTO THE LOWER 30S TOWARDS SUNRISE
SUNDAY MORNING.

INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-
025-061615-
/O.NEW.KIWX.FR.Y.0002.060507T0600Z-060507T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
305 AM CDT SAT MAY 6 2006 /405 AM EDT SAT MAY 6 2006/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ SUNDAY. 

CLEAR SKIES AND CALM WINDS ARE EXPECTED TONIGHT...ALLOWING FOR
TEMPERATURES TO FALL INTO THE MID 30S IN MANY LOCATIONS. A FEW
LOCATIONS COULD SEE LOWER 30S FOR OVERNIGHT LOWS. THIS WILL
RESULT IN FROST DEVELOPMENT IN MANY LOCATIONS. PRECAUTIONS SHOULD
BE TAKEN TO PROTECT VEGETATION THAT ARE TEMPERATURE SENSITIVE.


$$
4 follow-up statements
000 
WWUS73 KIWX 061456
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 AM EDT SAT MAY 6 2006

...FROST EXPECTED TO DEVELOP ACROSS FAR SOUTHERN LOWER MICHIGAN...
NORTHWEST OHIO AND PARTS OF NORTHERN INDIANA SATURDAY NIGHT...

.CHILLY CANADIAN AIR ASSOCIATED WITH HIGH PRESSURE ACROSS THE
GREAT LAKES WILL PROVIDE THE SETTING FOR FROST OVER MANY AREAS TONIGHT.
CLEAR SKIES ALONG WITH LIGHT WINDS WILL PROVIDE IDEAL CONDITIONS
FOR STRONG RADIATIONAL COOLING. THE COLDEST TEMPERATURES TONIGHT
WILL BE NORTHEAST OF A LINE FROM MICHIGAN CITY TO FORT WAYNE TO
LIMA. LOOK FOR LOWS IN THE MID 30S BY DAYBREAK WITH A FEW
LOCATIONS DIPPING INTO THE LOWER 30S.

INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-
025-062300-
/O.CON.KIWX.FR.Y.0002.060507T0600Z-060507T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
956 AM CDT SAT MAY 6 2006 /1056 AM EDT SAT MAY 6 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ SUNDAY...

TEMPERATURES SHOULD DROP TO BETWEEN 33 AND 37 DEGREES BY
DAYBREAK...WITH WIDESPREAD FROST. TEMPERATURES LOCALLY COULD DIP
BELOW 32 DEGREES. A HARD FREEZE IS NOT EXPECTED...BUT FROST
DEVELOPMENT IS LIKELY. IF YOU HAVE SENSITIVE VEGETATION...TAKE
ACTION TO PROTECT VEGETATION OVERNIGHT.

$$

SKIPPER
000 
WWUS73 KIWX 061934
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT SAT MAY 6 2006

...FROST EXPECTED TO DEVELOP ACROSS FAR SOUTHERN LOWER MICHIGAN...
 NORTHWEST OHIO AND PARTS OF NORTHERN INDIANA SATURDAY NIGHT...

.CHILLY CANADIAN AIR ASSOCIATED WITH HIGH PRESSURE ACROSS THE
GREAT LAKES WILL PROVIDE THE SETTING FOR FROST OVER MANY AREAS
TONIGHT. CLEAR SKIES ALONG WITH LIGHT WINDS WILL PROVIDE IDEAL
CONDITIONS FOR STRONG RADIATIONAL COOLING. THE COLDEST
TEMPERATURES TONIGHT WILL BE NORTHEAST OF A LINE FROM MICHIGAN
CITY TO FORT WAYNE TO LIMA. LOOK FOR LOWS IN THE MID 30S BY
DAYBREAK WITH A FEW LOCATIONS DIPPING INTO THE LOWER 30S.

INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-
025-070345-
/O.CON.KIWX.FR.Y.0002.060507T0600Z-060507T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
234 PM CDT SAT MAY 6 2006 /334 PM EDT SAT MAY 6 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ SUNDAY...

TEMPERATURES SHOULD DROP TO BETWEEN 33 AND 37 DEGREES BY
DAYBREAK...WITH WIDESPREAD FROST. TEMPERATURES LOCALLY COULD DIP
BELOW 32 DEGREES. A HARD FREEZE IS NOT EXPECTED...BUT FROST
DEVELOPMENT IS LIKELY. IF YOU HAVE SENSITIVE VEGETATION...TAKE
ACTION TO PROTECT PLANTS OVERNIGHT..

$$

SKIPPER
000 
WWUS73 KIWX 070153
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT SAT MAY 6 2006

...FROST EXPECTED TO DEVELOP ACROSS FAR SOUTHERN LOWER MICHIGAN...
NORTHWEST OHIO AND PARTS OF NORTHERN INDIANA TONIGHT...

.CHILLY CANADIAN AIR ASSOCIATED WITH HIGH PRESSURE ACROSS THE
GREAT LAKES WILL PROVIDE THE SETTING FOR FROST OVER MANY AREAS
TONIGHT. MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS WILL PROVIDE
IDEAL CONDITIONS FOR STRONG RADIATIONAL COOLING. THE COLDEST
TEMPERATURES TONIGHT WILL BE NORTHEAST OF A LINE FROM MICHIGAN
CITY TO FORT WAYNE TO LIMA. LOOK FOR LOWS IN THE MID 30S BY
DAYBREAK WITH A FEW LOCATIONS DIPPING INTO THE LOWER 30S.

INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-
025-071000-
/O.CON.KIWX.FR.Y.0002.060507T0600Z-060507T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
853 PM CDT SAT MAY 6 2006 /953 PM EDT SAT MAY 6 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ SUNDAY...

TEMPERATURES WILL DROP TO BETWEEN 33 AND 37 DEGREES BY DAYBREAK...WITH
SOME ISOLATED LOCATIONS DIPPING TO NEAR 30 DEGREES. THESE TEMPERATURES
WILL RESULT IN WIDESPREAD FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KIWX 070749
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EDT SUN MAY 7 2006

...THREAT FOR FROST CONTINUES ACROSS FAR SOUTHERN LOWER
MICHIGAN...NORTHWEST OHIO AND PARTS OF NORTHERN INDIANA EARLY
THIS MORNING...

.CHILLY CANADIAN AIR ASSOCIATED WITH HIGH PRESSURE ACROSS THE
EASTERN GREAT LAKES HAS PROVIDED A FAVORABLE SETUP FOR FROST OVER
MANY AREAS EARLY THIS MORNING. MOSTLY CLEAR SKIES ALONG WITH LIGHT
WINDS WILL PROVIDE IDEAL CONDITIONS FOR CONTINUED STRONG
RADIATIONAL COOLING. THE COLDEST TEMPERATURES WILL GENERALLY BE
NORTHEAST OF A LINE FROM MICHIGAN CITY TO FORT WAYNE TO LIMA. LOOK
FOR LOWS IN THE MID 30S BY DAYBREAK WITH A FEW LOCATIONS DIPPING
BRIEFLY NEAR 30 DEGREES.

INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-
025-071200-
/O.CON.KIWX.FR.Y.0002.000000T0000Z-060507T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
249 AM CDT SUN MAY 7 2006 /349 AM EDT SUN MAY 7 2006/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

TEMPERATURES IN MANY LOCATIONS HAVE FALLEN INTO THE UPPER 30S TO
AROUND 40...WITH A CONTINUED FALL INTO THE 34 TO 37 DEGREE RANGE
BY DAYBREAK SUNDAY. A FEW LOCATIONS MAY SEE READINGS IN THE 30 TO
33 DEGREE RANGE. AS A RESULT...FROST FORMATION IS ANTICIPATED
ACROSS THE ADVISORY AREA.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 6, 3:41 AM EDT, 24 minutes earlier.

Area forecast discussion, May 6, 3:41 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED ADVISORIES
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 AM EDT SAT MAY 6 2006

.SHORT TERM...

TODAY AND TONIGHT.

SHORTWAVE CONTINUES TO PULL AWAY FROM THE AREA...SHEARING OUT AS IT
DOES SO. BAND OF SC HOLDING STRONG BUT MAKING STEADY PROGRESS SE.
WOULD EXPECT MOSTLY SUNNY SKIES ACROSS THE AREA BY AFTERNOON. NAM CU
RULE SHOWS POTENTIAL FOR SCT CU THIS AM...BUT STABLE AIRMASS /LAKE
SHADOW/ FROM LK MI SHOWS UP NICELY PROGRESSING SE ACROSS THE CWA IN
THE 18Z-06Z TIME FRAME. HAVE THEREFORE ADJUSTED TRENDS TO REFLECT
THIS. HIGHS WILL CLIMB UPR 50S TO LOWER 60S ACROSS THE AREA WITH
LOCALLY COOLER TEMPS FAR NW AS COOLER AIR FROM THE LAKE ADVANCES SE.

THEN FOCUS TURNS TO LATER TONIGHT WITH INCREASING POTENTIAL FOR
FROST FOR THE AREA. MODELS GENERALLY SHOWING WINDS OF 3 KTS OR LESS
WITH STRONG RADIATIONAL COOLING AS RIDGE AXIS SHIFTS OVERHEAD.
UPSTREAM OBSERVATIONS ACROSS IOWA SHOW TEMPS ALREADY IN THE LOW 30S
IN MANY LOCATIONS. LOCAL STUDY UNDERWAY REGARDING USING MAV/MET
DEWPTS VALUES FOR LOW TEMPS WHEN WINDS GENERALLY CALM /3 KTS OR
LESS/ AND SKIES CLR. FOLLOWING THIS METHOD WOULD YIELD TEMPS INTO
THE MID 30S ACROSS NE HALF OF THE AREA. PLUS MODIFICATION OF TEMPS
IN IOWA WOULD SUPPORT SIMILAR VALUES. ONLY POTENTIAL FLY IN THE
OINTMENT DEALS WITH CLOUD COVER SW OF THE AREA ASSOCIATED WITH
CONVECTION ACROSS THE SOUTHERN PLAINS AND A BIT OF MID/UPR MSTR
ACROSS MN/ND. NAM KEEP BOTH RH FIELDS AWAY FROM THE CWA. CURRENT RH
LAYOUT IN NAM HAS GOOD HANDLE ON CURRENT SITUATION SO WILL LEAN
TOWARDS THIS SOLUTION. AFTER COORDINATION...WILL HOIST FROST
ADVISORY FOR NE HALF OF CWA...GENERALLY NE OF US 30. HAVE NUDGED
LOWS DOWN A BIT...WITH FURTHER COOLING POTENTIALLY NEEDED ON AFTN
PACKAGE. WHILE WIDESPREAD FREEZING CONDITIONS ARE NOT EXPECTED THIS
TIME AROUND...A FEW LOW LYING AREAS COULD SEE TEMPS DROP TO AROUND
FREEZING.

&&

.LONG TERM...

LONG TERM CONTINUES TO LOOK VERY INTERESTING...ESPECIALLY BY MID
AND LATE WEEK. INITIAL CHALLENGE IS SOUTHERN STREAM SHORT WAVE
SUNDAY NIGHT AND MONDAY THAT MOVES BY TO OUR SOUTH. NEXT PROBLEM
LIES WITH POPS FOR MID WEEK AS MEDIUM RANGE MODELS AGREEING A LITTLE
BETTER ON STRONG UPPER LOW DEVELOPMENT OVER NORTHERN PLAINS THAT
WILL DRIFT INTO THE WESTERN GREAT LAKES.

INITIAL WAVE TO MOVE BY TO OUR SOUTH SUNDAY NIGHT AND MONDAY. MOST
MODELS AGREE ON A WEAK SHORT WAVE TROUGH PASSING OVER THE CWA BUT
DEEPEST MOISTURE REMAINS SOUTH OF OUR AREA. AS THIS SHORT WAVE
PASSES IT BEGINS TO TAKE ON A NEGATIVE TILT AND LIFTS NORTHEAST.
MODELS DIVERGE ON HOW FAR NORTH THE TRACK WILL BE AND HOW STRONG THE
INVERTED SURFACE TROUGH WILL BE. 05/00Z GEM AND 05/06Z GFS WERE MOST
AGRESSIVE WITH NORTHWARD EXTENT OF THIS WAVE AND ASSOCIATED PCPN
ACROSS OUR AREA. LATEST GEM NOW CONFINES BEST LIFT AND PCPN TO OHIO
RIVER AND SOUTH. GFS RUN TO RUN CONTINUITY HAS BEEN POOR.
INTERMEDIATE 05/06Z AND 05/18Z BOTH WERE MUCH STRONGER AND FURTHER
NORTH THAN 05/12Z AND 06/00Z RUNS. UKMET ALSO SIMILAR TO GEM KEEPING
PCPN MUCH FURTHER SOUTH. EXPECT A SOLUTION SOMEWHERE BETWEEN THE
EXTREMES AND NORTHERN EXTENT OF RAIN SHIELD WILL BE CLOSE TO
SOUTHEAST CWA. FOR NOW...PLAN TO CONTINUE WITH THE DRY FORECAST AS
MOS POPS ONLY IN THE 30S AT AOH. DID INCREASE CLOUD COVER THOUGH AS
MEAN RH PROGS ON MOST MODELS SHOWING AN INCREASE ACROSS MOST AREAS.

LATEST MEDIUM RANGE MODELS COMING INTO A BIT BETTER AGREEMENT WITH
UPPER LOW DEVELOPMENT IN THE NORTHERN PLAINS TUE AND WED. POLAR
VORTEX OVER HUDSON BAY LOOKS TO MOVE WESTWARD ACROSS NORTHERN CANADA
AS ENERGY DROPS DOWN INTO THE PLAINS AND DEVELOPS A CLOSED UPPER LOW
IN NORTHERN PLAINS. GFS AND ECMWF SEEM TO BE CLOSING IN ON THIS
IDEA. COMPARISON OF H5 HEIGHTS OF THESE TWO MODELS SHOW RATHER GOOD
AGREEMENT THROUGH 120 HRS EXCEPT GFS SEEMS TO BE A BIT STRONG WITH
AN INITIAL WAVE TUE NIGHT WHICH HAS A CONVECTIVE FEEDBACK LOOK TO
IT. BASED ON RECENT TRENDS...ENOUGH OF A SIGNAL NOW TO INCLUDE POPS
IN FORECAST. CURRENTLY FAVOR A SLIGHTLY SLOWER SOLUTION SIMILAR TO
THE ECMWF WITH PRECIPITATION ONSET. HAVE ADDED POPS TO WED THROUGH
THU NIGHT WITH UPPER LOW LINGERING OVER THE AREA. LINGERING SHOWERS
POSSIBLE THURSDAY NIGHT AND EVEN INTO FRIDAY. FOR NOW HAVE OPTED FOR
AN OPTIMISTIC ENDING THU NIGHT AND LEFT FRIDAY DRY WITH MODEL
DIFFERENCES.

TEMPS SHOULD START OUT SEASONABLE AND WARM ABOVE NORMAL BY MID WEEK
AS SOUTHWEST FLOW DEVELOPS AHEAD OF PLAINS LOW. AS THIS LOW DRIFTS
OVER AREA...TEMPS SHOULD COOL BELOW NORMAL BY LATE WEEK. CURRENT
GRIDS HAVE THIS TREND HANDLED WELL. ONLY CONCERN WITH TEMPS AND POPS
AS WELL IS A SLOWER ARRIVAL OF LOW AS IT DEEPENS AND SLOWS TO OUR
WEST. THIS WILL HAVE TO BE WATCHED.

&&

.AVIATION...
DECK OF SC ASSOCIATED WITH DEPARTING WAVE LINGERING ACROSS BOTH TAF
SITES. BACK EDGE HAS BEEN MAKING PROGRESS SE AND LOOKS TO CLR KSBN
AROUND 7Z WITH ITS ARRIVAL A FEW HOURS LATER AT KFWA. AFTER
THAT...NAM CU RULE SHOWS SCT CU REDEVELOPING DURING THE AM. SAT AND
MODEL DATA SHOWS PATCH OF MID/HIGH CLOUDS STREAMING SOUTHEAST FROM
NORTH DAKOTA AND MINNESOTA. MODELS INDICATE THAT THIS SHOULD
DISSIPATE AS IT ENTERS DRIER AIR. WILL NEED TO MONITOR BUT EVEN IF
IT HOLDS TOGETHER...NO IMPACT ON AVIATION INTERESTS. STABLE AIR FROM
LK MI SHOWN TO WORK SE ACROSS KSBN DURING THE LATE AFTN HRS AND TO
KFWA TOWARDS EVENING. HAVE TRENDED TO SKC TO REFLECT THIS. SHOULD
END UP WITH GENERALLY CLR SKIES OVERNIGHT ALONG WITH CALM OR LGT
WINDS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/
     SUNDAY FOR INZ003-INZ004-INZ005-INZ006-INZ007-INZ008-INZ009-
     INZ014-INZ016-INZ017-INZ018.

MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR MIZ077-MIZ078-
     MIZ079-MIZ080-MIZ081.

OH...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR OHZ001-OHZ002-
     OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.

LM...NONE.

&&

SHORT TERM/AVIATION...FISHER
LONG TERM....LASHLEY
Hazardous weather outlook, May 5, 5:02 AM EDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EDT FRI MAY 5 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
402 AM CDT FRI MAY 5 2006 /502 AM EDT FRI MAY 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF FROST REMAIN POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY
MORNING AS LOW TEMPERATURES DROP INTO THE UPPER 30S WITH LIGHT WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-060915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
502 AM EDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

Frost Advisories in Ohio, 2006Frost Advisories in Indiana, 2006Frost Advisories in Michigan, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.